Alert archive / Kansas / Flood Watches in 2016

Flood Watch 1, NWS Dodge City, KS

April 15, 201625 counties in Kansas

NWS Dodge City, KS issued this flood watch at Apr 15, 2016, 11:40 AM CDT for 25 counties in Kansas. It took effect at Apr 16, 2016, 1:00 AM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 11:40 AM CDT (16:40 UTC)
In effect from
Apr 16, 2016, 1:00 AM CDT
Expired
Apr 17, 2016, 9:49 PM CDT
In force
45 hr
Issued by
NWS Dodge City, KS
Flood severity
None
All 25 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WGUS63 KDDC 151640
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1140 AM CDT FRI APR 15 2016

...HEAVY RAIN IS EXPECTED THIS WEEKEND...

.A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE HIGH PLAINS
OVER THE WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED STARTING TONIGHT AND THEN CONTINUING THROUGH SUNDAY.

KSZ030-031-045-046-064>066-078>081-088>090-160045-
/O.NEW.KDDC.FA.A.0001.160416T0600Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
1140 AM CDT FRI APR 15 2016

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING IN CENTRAL ...KANSAS...ELLIS AND RUSH. IN SOUTH 
  CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA... 
  PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK... 
  FORD AND HODGEMAN. IN WEST CENTRAL KANSAS...NESS AND TREGO. 

* LATE TONIGHT THROUGH SUNDAY NIGHT.

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JF
8 follow-up statements
689 
WGUS63 KDDC 160017
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
717 PM CDT FRI APR 15 2016

...HEAVY RAIN IS EXPECTED THIS WEEKEND...

.A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE HIGH PLAINS
OVER THE WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED STARTING TONIGHT AND THEN CONTINUING THROUGH SUNDAY.

KSZ030-031-045-046-064>066-078>081-088>090-160830-
/O.CON.KDDC.FA.A.0001.160416T0600Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
717 PM CDT FRI APR 15 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SATURDAY THROUGH
MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN 
   ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...
   BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND 
  STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO. 

* FROM 1 AM CDT SATURDAY THROUGH MONDAY MORNING

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
398 
WGUS63 KDDC 160339
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1039 PM CDT FRI APR 15 2016

...HEAVY RAIN IS EXPECTED THIS WEEKEND...

.AN INTENSE AND VERY SLOW MOVING UPPER LOW WILL BE FOCUSED OVER
THE ROCKIES THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED, WITH THE FIRST ROUND UNDERWAY LATE
TONIGHT ACROSS FAR SOUTHWEST AND WEST CENTRAL KANSAS. ADDITIONAL
ROUNDS WILL OCCUR FARTHER EAST THROUGH THE WEEKEND.

KSZ043-044-062-063-075>077-084>087-161145-
/O.EXB.KDDC.FA.A.0001.160416T0600Z-160417T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...HUGOTON...LIBERAL...
MEADE...PLAINS CITY...FOWLER
1039 PM CDT FRI APR 15 2016

...FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING IN SOUTHWEST ...
  KANSAS...FINNEY...GRANT...GRAY...HASKELL...KEARNY...MEADE... 
  MORTON...SEWARD AND STEVENS. IN WEST CENTRAL KANSAS...LANE AND 
  SCOTT. 

* THROUGH SATURDAY EVENING

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KSZ030-031-045-046-064>066-078>081-088>090-161145-
/O.CON.KDDC.FA.A.0001.160416T0600Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
1039 PM CDT FRI APR 15 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN 
   ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...
   BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND 
  STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO. 

* THROUGH MONDAY MORNING

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
263 
WGUS63 KDDC 161340
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
840 AM CDT SAT APR 16 2016

...HEAVY RAIN IS EXPECTED THIS WEEKEND...

.AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE ROCKIES
THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH PERIODS OF EXTREMELY HEAVY RAIN LIKELY.

KSZ043-044-062-063-075>077-084>087-162145-
/O.CON.KDDC.FA.A.0001.000000T0000Z-160417T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...HUGOTON...LIBERAL...
MEADE...PLAINS CITY...FOWLER
840 AM CDT SAT APR 16 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS... 
  INCLUDING THE FOLLOWING IN SOUTHWEST ...KANSAS...FINNEY... 
  GRANT...GRAY...HASKELL...KEARNY...MEADE...MORTON...SEWARD AND 
  STEVENS. IN WEST CENTRAL KANSAS...LANE AND SCOTT. 

* THROUGH THIS EVENING

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KSZ030-031-045-046-064>066-078>081-088>090-162145-
/O.CON.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
840 AM CDT SAT APR 16 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN 
   ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...
   BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND 
  STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO. 

* THROUGH MONDAY MORNING

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

32
407 
WGUS63 KDDC 161942
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
242 PM CDT SAT APR 16 2016

...HEAVY RAIN IS EXPECTED THIS WEEKEND...

.AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO 
ROCKIES THIS WEEKEND. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED WITH PERIODS OF EXTREMELY HEAVY RAIN LIKELY.

KSZ030-031-045-046-064>066-078>081-088>090-170345-
/O.EXT.KDDC.FA.A.0001.000000T0000Z-160418T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
242 PM CDT SAT APR 16 2016

...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN 
   ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...
   BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND 
  STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO. 

* THROUGH MONDAY AFTERNOON

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KSZ043-044-062-063-075>077-084>087-170345-
/O.CON.KDDC.FA.A.0001.000000T0000Z-160417T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...HUGOTON...LIBERAL...
MEADE...PLAINS CITY...FOWLER
242 PM CDT SAT APR 16 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS... 
  INCLUDING THE FOLLOWING IN SOUTHWEST ...KANSAS...FINNEY... 
  GRANT...GRAY...HASKELL...KEARNY...MEADE...MORTON...SEWARD AND 
  STEVENS. IN WEST CENTRAL KANSAS...LANE AND SCOTT. 

* UNTIL MIDNIGHT CDT TONIGHT

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
659 
WGUS63 KDDC 170555
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1255 AM CDT SUN APR 17 2016

...HEAVY RAIN IS EXPECTED THIS WEEKEND...

.AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO
ROCKIES THROUGH TODAY. SEVERAL ROUNDS OF SHOWERS AND WIDELY
SCATTERED THUNDERSTORMS WILL CONTINUE WITH PERIODS OF VERY HEAVY
RAIN LIKELY.

KSZ030-031-045-046-064>066-078>081-088>090-171400-
/O.CON.KDDC.FA.A.0001.000000T0000Z-160418T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...STAFFORD...
MACKSVILLE...DODGE CITY...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
1255 AM CDT SUN APR 17 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING IN 
   ...CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...
   BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND 
  STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD AND HODGEMAN. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO. 

* THROUGH MONDAY AFTERNOON

* PERIODS OF THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
676 
WGUS63 KDDC 170918
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
418 AM CDT SUN APR 17 2016

...HEAVY RAIN TO PERSIST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...

.AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO
ROCKIES TODAY. ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED
TO DEVELOP LATER TODAY, WHICH WILL PROVIDE ANOTHER AXIS OF ONE OR
MORE INCHES OF RAINFALL ON TOP OF WHAT HAS ALREADY FALLEN.

KSZ030-045-064-078-088-171030-
/O.CAN.KDDC.FA.A.0001.000000T0000Z-160418T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-NESS-HODGEMAN-FORD-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...NESS CITY...JETMORE...
HANSTON...DODGE CITY...ASHLAND...MINNEOLA
418 AM CDT SUN APR 17 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS HAS BEEN CANCELLED. 

HEAVY RAINFALL IS NO LONGER EXPECTED ACROSS THIS AREA.

$$

KSZ031-046-065-066-079>081-089-090-171730-
/O.EXT.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PHEIFER...HAYS...LA CROSSE...LARNED...
ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
418 AM CDT SUN APR 17 2016

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS... 
  INCLUDING THE FOLLOWING IN CENTRAL ...KANSAS...ELLIS AND RUSH. 
  IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS... 
  KIOWA...PAWNEE...PRATT AND STAFFORD. 

* THROUGH LATE TONIGHT

* PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
263 
WGUS63 KDDC 171707
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1207 PM CDT SUN APR 17 2016

...HEAVY RAIN EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...

.AN INTENSE UPPER LOW WILL REMAIN ANCHORED ACROSS THE COLORADO
ROCKIES THROUGH TONIGHT. ANOTHER ROUND OF MODERATE TO HEAVY RAIN
IS EXPECTED TO DEVELOP LATER TODAY...PROVIDING ANOTHER AXIS OF
ONE OR MORE INCHES OF RAINFALL ON GROUND ALREADY SATURATED.

KSZ031-046-065-066-079>081-089-090-180115-
/O.CON.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PHEIFER...HAYS...LA CROSSE...LARNED...
ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
1207 PM CDT SUN APR 17 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS... 
  INCLUDING THE FOLLOWING IN CENTRAL ...KANSAS...ELLIS AND RUSH. 
  IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS... 
  KIOWA...PAWNEE...PRATT AND STAFFORD. 

* THROUGH MONDAY MORNING

* PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED.

* ROADS AND SMALL STREAMS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
140 
WGUS63 KDDC 180249
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
949 PM CDT SUN APR 17 2016

...HEAVY RAINFALL POTENTIAL HAS ENDED...

.SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE FOR A FEW MORE
HOURS ACROSS PARTS OF CENTRAL AND SOUTHWEST KANSAS BUT THE THREAT
FOR ADDITIONAL HEAVY RAIN HAS DIMINISHED.

KSZ031-046-065-066-079>081-089-090-180400-
/O.CAN.KDDC.FA.A.0001.000000T0000Z-160418T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PHEIFER...HAYS...LA CROSSE...LARNED...
ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
949 PM CDT SUN APR 17 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL
KANSAS HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Apr 15, 6:45 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 15, 6:45 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
645 AM CDT FRI APR 15 2016

...Updated Aviation Section...

.SHORT TERM...(Today and tonight)
Issued at 228 AM CDT Fri Apr 15 2016

Near term focus is on clouds and breezy to marginally windy
conditions across the area this morning. Won't see anything in the
way of fog or drizzle this morning as a few radar echos associated
with moisture  transport belt/warm sector of the northern High
Plains warm front convection over western Nebraska now. Even as
low cloud bases increase, plenty of high level clouds should be
filtering the sun today while winds remain steady out of the
southeast forced by a moderate pressure gradient.

The HiRES models this evening were the most agreeable in convection
entering from dryline initiation in eastern Colorado this evening.
Environmentally, very good deep layer shear is in place with LHP
values definitely supportive of in excess of hail of an inch.
Will need to see how the models trend through the day with respect
to a severe threat this evening, as these early rounds looked
somewhat multicell cluster, dissipating once reaching the highway
83 corridor within a couple of hours. More scattered convection
with probably much less a severe threat could develop into Saturday
morning. The CAMS however do indicate the isolated/supercell
nature of these storm initially in Colorado, hence all supercell
threats (hail/wind/tornado) may be possible as these storms
initially enter Kansas.

.LONG TERM...(Saturday through Thursday)
Issued at 228 AM CDT Fri Apr 15 2016

At some point on Saturday the setup of overrunning/isentropic
lift rains will develop across our area. The Nam would suggest a
break with not much organization to the rain until Saturday night.
Copious rainfall will occur heading into the Sunday morning
timeframe where the bulk of our rainfall will occur in the
central counties as a hybrid isentropic lift/frontogenetic setup
with persistent moisture transport from the southern Plains.
Saturday night into Sunday night will be a very wet 24 hours with
several inches of widespread rainfall, and at least some local
flooding. The system will be slow enough to move out that slight
chances for showers will continue on the day to follow (early to
middle part of next week).

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 642 AM CDT Fri Apr 15 2016

IFR ceilings will continue through the late morning hours, but
after a few hours of insolation, the stratus will begin to scatter
out. Isolated to widely scattered thunderstorms may move into the
GCK and eventually DDC terminals this evening. More numerous
showers and perhaps some isolated thunderstorms are expected late
tonight into Saturday. Poor aviation weather will extend through
the late weekend with widespread rain forecast. Strong winds of 25
to 35 mph are forecast later today with gusts of 40 to 45 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71  55  65  51 /  30  70  90 100
GCK  73  53  63  45 /  40  70  90 100
EHA  74  52  64  42 /  60  70  90  80
LBL  73  54  65  46 /  40  70  90 100
HYS  73  54  65  51 /  20  60  70  90
P28  74  57  68  56 /  20  40  60  90

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Umscheid
Hazardous weather outlook, Apr 15, 4:26 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
426 AM CDT FRI APR 15 2016

KSZ030-031-043>046-061>066-074>081-084>090-160930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
426 AM CDT FRI APR 15 2016 /326 AM MDT FRI APR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DISCUSSION...SEVERE THUNDERSTORMS ARE POSSIBLE IN THE WESTERN
 COUNTIES LATE THIS AFTERNOON THROUGH EARLY EVENING. ANY TORNADO
 THREAT WOULD BE MAINLY NEAR THE COLORADO LINE AS THE STORMS WILL
 BECOME LESS ISOLATED UPON ENTERING KANSAS. HAIL TO GOLF BALL
 SIZE OR SLIGHTLY LARGER IS THE MORE LIKELY THREATS ALONG WITH
 AND ISOLATED DAMAGING WIND.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK - GOLF BALLS
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDS WEATHER RISK...

  SATURDAY...
  ELEVATED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  LIMITED FIRE WEATHER RISK.

  SUNDAY...
  ELEVATED FLOODING RISK.
  EXTREME LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

  MONDAY...
  LIMITED LIGHTNING RISK.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT NEAR THE
KANSAS - COLORADO LINE.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Flood Watches in Kansas, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.